the-truth-initiative-left-swipe-smoking-15-638
Slide background
Slide background
Slide background

Varenicline/Chantix May Increase Risk of Heart Problems

A 5 year study of over 56,000 patients using the popular tobacco cessation medication Varenicline (AKA Chantix) found that the medication may increase a person’s risk of heart problems like heart attacks, strokes, abnormal heart beats, and others. Patients who already had heart problems in the past were 35% more likely to have heart problems if they were using Varenicline. Patients who had never experienced heart problems were only 12% more likely to have adverse reactions.

However, this study had some gaps that need to be taken in to consideration. The study did not take in to account how long the participants had been smoking- were ones that suffered heart problems ones that had been heavy smokers for decades? Smoking already has a strong link to poor heart health. Were they taking other medications that could have contributed to problems? Some patients suffered from neuropsychiatric problems like depression, anxiety, and anxiety- all of which can result from nicotine withdrawal. With all of these factors in mind, patients should use this information to have a conversation with their healthcare provider to decide what cessation method is best for them.

, , , , , ,

No comments yet.

Leave a Reply